Welfare economics and bounded rationality: the case for model-based approaches

Manzini, Paola and Mariotti, Marco (2014) Welfare economics and bounded rationality: the case for model-based approaches. Journal of Economic Methodology, 21 (4). pp. 343-360. ISSN 1350-178X

[img] PDF - Accepted Version
Restricted to SRO admin only

Download (174kB)

Abstract

In this paper, we examine the problems facing a policy maker who observes inconsistent choices made by agents who are boundedly rational. We contrast a model-less and a model-based approach to welfare economics. We make the case for the model-based approach and examine its advantages as well as some problematic issues associated with it.

Item Type: Article
Keywords: bounded rationality, welfare, choice theory
Schools and Departments: School of Business, Management and Economics > Economics
Subjects: H Social Sciences > HB Economic theory. Demography > HB0071 Economics as a science. Relation to other subjects
H Social Sciences > HB Economic theory. Demography > HB0131 Methodology
H Social Sciences > HB Economic theory. Demography > HB0131 Methodology > HB0135 Mathematical economics. Quantitative methods Including econometrics, input-output analysis, game theory
Depositing User: Paola Manzini
Date Deposited: 07 Nov 2017 12:03
Last Modified: 16 Nov 2017 15:48
URI: http://sro.sussex.ac.uk/id/eprint/71042

View download statistics for this item

📧 Request an update